Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 10, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Jun 16, 2009, 8:33 PM EDT for Ashe County, North Carolina; Grayson County, Smyth County, Virginia. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 8:33 PM EDT (00:33 UTC)
- Expired
- Jun 16, 2009, 9:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Grayson County, VA, Smyth County, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:48 PM EDT | TSTM WND DMG | 5 Nne Whitetop, VA | TREE DOWN ON WHITETOP ROAD |
| Jun 16, 9:00 PM EDT | FUNNEL CLOUD | 1 Nw Adwolf, VA | OFF DUTY OFFICER REPORTED A FUNNEL CLOUD BETWEEN SEVEN MILE FORD AND ADWOLF. |
| Jun 16, 9:05 PM EDT | TSTM WND DMG | 5 Ssw Sugar Grove, VA | TREE DOWN ON ROUTE 16 IN TROUTDALE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 5:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KRNK 170033
TORRNK
NCC009-VAC077-173-170115-
/O.NEW.KRNK.TO.W.0010.090617T0033Z-090617T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 PM EDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN SMYTH COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 915 PM EDT.
* AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF
WHITETOP...OR 8 MILES SOUTHEAST OF ABINGDON...MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITETOP...
MOUNT ROGERS SUMMIT...
GRAYSON HIGHLANDS STATE PARK...
RUGBY...
VOLNEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3683 8138 3644 8136 3646 8172 3648 8171
3653 8171 3660 8168 3663 8161 3664 8163
3677 8169 3682 8173
TIME...MOT...LOC 0032Z 268DEG 34KT 3664 8182
$$
KM3 follow-up statements
000
WWUS51 KRNK 170046
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT TUE JUN 16 2009
NCC009-VAC077-173-170115-
/O.CON.KRNK.TO.W.0010.000000T0000Z-090617T0115Z/
ASHE NC-GRAYSON VA-SMYTH VA-
846 PM EDT TUE JUN 16 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTHERN
SMYTH...WESTERN GRAYSON AND NORTHERN ASHE COUNTIES...
AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WHITETOP...MOVING
EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3683 8138 3644 8136 3646 8172 3648 8171
3653 8171 3660 8168 3663 8161 3664 8163
3677 8169 3682 8173
TIME...MOT...LOC 0046Z 268DEG 34KT 3664 8166
$$
KM000
WWUS51 KRNK 170100
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT TUE JUN 16 2009
NCC009-VAC077-173-170115-
/O.CON.KRNK.TO.W.0010.000000T0000Z-090617T0115Z/
ASHE NC-GRAYSON VA-SMYTH VA-
900 PM EDT TUE JUN 16 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR SOUTHERN
SMYTH...WESTERN GRAYSON AND NORTHERN ASHE COUNTIES...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MOUNT ROGERS
SUMMIT...OR 6 MILES NORTHEAST OF WHITETOP...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3683 8138 3644 8136 3646 8172 3648 8171
3653 8171 3660 8168 3663 8161 3664 8163
3677 8169 3682 8173
TIME...MOT...LOC 0100Z 263DEG 30KT 3666 8153
$$
KM000
WWUS51 KRNK 170111
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
911 PM EDT TUE JUN 16 2009
NCC005-009-189-193-VAC077-173-170122-
/O.EXP.KRNK.SV.W.0157.000000T0000Z-090617T0115Z/
WATAUGA NC-WILKES NC-ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-
911 PM EDT TUE JUN 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SMYTH...WESTERN
GRAYSON...ASHE...WESTERN ALLEGHANY...WESTERN WILKES AND WATAUGA
COUNTIES EXPIRES AT 915 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST
VIRGINIA.
LAT...LON 3634 8183 3634 8172 3636 8175 3641 8175
3648 8171 3653 8171 3660 8168 3663 8161
3677 8168 3675 8148 3660 8122 3638 8124
3609 8151 3611 8155 3611 8183 3616 8183
3621 8191 3630 8191
TIME...MOT...LOC 0112Z 292DEG 28KT 3660 8145 3648 8137
3632 8135 3616 8145 3609 8165
$$
KMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 7:14 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 16, 7:14 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT TUE JUN 16 2009
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL OSCILLATE OVER
THE REGION THROUGH WEDNESDAY. IMPULSES RIDING ALONG THE BOUNDARY
WILL DELIVER ADDITIONAL CHANCES OF SHOWERS AND STORMS INTO THURSDAY.
HIGH PRESSURE ALOFT WILL SLIDE INTO THE AREA FROM THE SOUTH BY LATE
WEEK BEFORE ANOTHER COLD FRONT ARRIVES FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
MAIN CONCERN AGAIN WITH FLOOD POTENTIAL ESPCLY OVER THE WEST
TONIGHT AND ALONG/WEST OF THE BLUE RIDGE ON WEDNESDAY. WEAK FRONT
TO THE SW WILL REMAIN STUCK OVERNIGHT AS SURFACE WEDGE ENHANCES
FROM THE NE WHILE THE NEXT UPPER IMPULSE RIDES OVERTOP THE RIDGE
ALOFT AND INTO THE AREA BY WEDNESDAY MORNING. GUIDANCE AGAIN
FOCUSES ON ISENTROPIC LIFT ALONG THE BLUE RIDGE OVERNIGHT AND THEN
BEGINS TO LINK WITH ENERGY SPILLING IN FROM THE WEST LATE. ALTHO
INSTABILITY WILL BE LACKING AFTER THIS EVENING OVER THE FAR
WEST...APPEARS COMBO OF 85H THETA-E GRADIENT/HIGH PWATS AND UPPER
SUPPORT COULD SPELL ANOTHER ROUND OF HEAVIER CONVECTION THRU THE
OVERNIGHT WESTERN HALF. OUT EAST PRECIP LIKELY TO BE MORE OF A
STRATIFORM NATURE AND HIGHLY LINKED TO UPSLOPE FLOW ALONG THE BLUE
RIDGE. WEAK SURFACE TROF/FRONT TRAILING THE REMNANT MCS WILL PUSH
IN FROM THE WEST WED WITH YET ANOTHER ROUND OF LIFT POSSIBLE.
MODELS CONTINUE TO HAVE SLIGHTLY DIFFERENT SOLUTIONS REGARDING
EXACTLY WHERE THE HEAVIEST RAINFALL FROM IMPULSE TO THE WEST MAY
END UP...WITH THE NAM TOO FAR NORTH WHILE THE GFS/LOCAL WRF
FARTHER SOUTH WHICH SEEMS TO LINE UP WELL WITH THE CURRENT TRENDS.
LATEST QPF GIVING TOTALS OF ANOTHER 1-2 INCHES FROM THE BLUE RIDGE
WEST WITH LOCALLY HIGHER TOTALS LIKELY IF CONVECTION GETS MIXED
IN. SINCE FFG QUITE LOW IN SPOTS...WILL GO AHEAD AN ISSUE A FLASH
FLOOD WATCH FOR MOST OF THE WEST FOR TONIGHT THRU WEDNESDAY. OTRW
KEPT POPS BASICALLY LIKELY/CAT OVER THE NEXT 36 HOURS WITH MORE OF
A CONVECTIVE/ISOLATED SVR THREAT ON THE SW PERIPHERY WHERE A FEW
BREAKS COULD OCCUR ON WED. NOT A LOT OF DIURNAL CHANGE TO GOING
TEMPS WITH LOWS MAINLY IN THE LOW/MID 60S TONIGHT AND HIGHS INCHING
INTO THE LOW/MID 70S MOST SPOTS WED AFTERNOON.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WEDNESDAY NIGHT OUR WET IMPULSE OF ENERGY WILL SWING NORTHEAST INTO
NEW ENGLAND...TAKING ITS PRECIPITATION WITH IT. PRECIPITATION WILL
DECREASE IN COVERAGE FROM SOUTHWEST TO NORTHEAST THROUGH THE
NIGHT...BUT NOT CONFIDENT ENOUGH TO COMPLETELY END IT BY DAYBREAK
THURSDAY. WILL STILL PROBABLY HAVE SLIGHT CHANCES IN THE FAR
SOUTHWEST AND MID RANGE CHANCE POPS IN THE NORTHEAST AT THIS TIME.
THURSDAY INTO FRIDAY WE WILL SEE THE BEGINNINGS OF A SHIFT IN THE
LONG WAVE PATTERN ACROSS CONUS. THE PERSISTENT UPPER RIDGE OVER TEXAS
WILL BEGIN TO SHIFT EASTWARD INTO THE DEEP SOUTH. THIS WILL HAVE THE
IMPACT OF LIFTING A WARM FRONT THROUGH AND THEN NORTH OF OUR AREA
WITH INCREASING HEIGHTS/TEMPERATURE ACROSS THE REGION. THE FOCUS FOR
PRECIPITATION WILL BE ACROSS WESTERN PARTS OF THE AREA ON THURSDAY
INTO THURSDAY NIGHT AS THE FRONT MOVES THROUGH...AND THEN ACROSS THE
FAR NORTH OF THE REGION ON FRIDAY. HIGHS THURSDAY WILL BE IN THE LOW
TO MID 80S IN THE MOUNTAINS WITH MID UPPER 80S EAST OF THE BLUE
RIDGE. ON FRIDAY...PROGGED GFS 850 MB TEMPS ARE AROUND 22 TO 24 C.
WILL HAVE HIGHS FRIDAY IN THE UPPER 80S IN THE MOUNTAINS WITH LOW TO
MID 90S EAST OF THE BLUE RIDGE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WILL BE FOLLOWING GUIDANCE PUT FORTH FROM HPC REGARDING THIS TIME
PERIOD. THE PREFERRED SOLUTION WILL CLOSELY MATCH THAT OF THE ECMWF.
LOW/TROUGH PROGGED TO PASS THROUGH THE GREAT LAKES AND NEW ENGLAND
THIS COMING WEEKEND WITH THE BULK OF ITS ENERGY REMAINING NORTH OF
THE MASON DIXON LINE. OUR BEST CHANCES OF ITS INFLUENCE FOR OUR AREA
WILL BE ON SATURDAY AS THE ASSOCIATED COLD FRONT PASSES THROUGH THE
AREA. THIS FEATURE WILL FLATTEN THE STRONG RIDGE OVER THE AREA BUT
NOT BEFORE ONE OF THE WARMEST DAY SO FAR THIS YEAR ON SATURDAY...AND
THEN THE RIDGE WILL RETROGRADE BACK TO THE CENTRAL U.S. LEAVING US
SOMEWHAT COOLER FOR THE START OF NEXT WEEK. THE AREA WILL ALSO BE IN
BETWEEN THE RIDGE AND THE DEPARTING TROUGH POTENTIALLY SETTING UP
THE TRAIN TRACKS FOR SOME CONVECTIVE COMPLEXES TO HEAD INTO THE AREA
FROM THE GREAT LAKES REGION.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
TAF SITES EAST OF THE MTNS...INCLUDING ROA...LYH AND DAN...HAVE
LIFTED TO MVFR OR VFR...BUT ARE EXPECTED TO DROP BACK DOWN TONIGHT
WITH A CONTINUED EAST TO SOUTHEAST LOW LEVEL FLOW AND A SOUTHWEST
TO WEST FLOW ALOFT PRODUCING RAIN. I EXPECT ALL 3 OF THOSE SITES
TO RETURN TO IFR CIGS AND VSBYS- POSSIBLY LIFR CIGS BETWEEN 06 AND
09Z. FURTHER WEST...A WEAKENING MCS WITH A LINE OF TSTMS AND
POSSIBLE STRONG WIND GUSTS...WILL BE PASSING THRU THE BLF AND LWB
AREAS BETWEEN 01 AND 03Z. BLF HAS THE BEST CHC TO SEE A STRONG
WIND GUST...SO I HAVE INCLUDED A TEMPO GROUP THERE. ONCE THIS LINE
OF SHOWERS/TSTMS PASSES THRU...THEN I EXPECT BLF AND LWB TO DROP
DOWN TO IFR BY 06Z WITH A WEAK WESTERLY FLOW AND PLENTY OF LOW
LEVEL MOISTURE INCLUDING PERIODS OF SHOWERS- POSSIBLY HEAVY AT
TIMES. ALL SITES WILL THEN REMAIN REMAIN IFR THRU WED MORNING. BLF
AND LWB WILL LIFT EARLIEST...16 TO 18Z...AND WILL QUICKLY BECOME
UNSTABLE WITH TSTMS IN THE AREA. THE TAF SITES ON THE EAST SIDE OF
THE MTNS WILL BE VERY SLOW TO LIFT- POSSIBLY STAYING IFR MOST OF
THE DAY.
CONDITIONS SHOULD IMPROVE WED NIGHT AS A WEAK FRONT MOVES THRU THE
REGION FROM THE WEST BRINGING MAINLY VFR CONDITIONS FOR THURSDAY
THROUGH SATURDAY. THE EXCEPTION WILL BE WHERE WIDELY SCATTERED
SHOWERS AND STORMS FORM DURING THE AFTERNOON FRIDAY/SAT. MORNING
FOG IN THE VALLEYS WILL RESULT IN IFR TO MVFR VISIBILITIES.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR VAZ007-
009>020-022>024-032>035-043.
NC...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NCZ001-002-
018.
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WVZ042>045.
&&
SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/JJHazardous weather outlook, Jun 16, 6:01 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 601 PM EDT TUE JUN 16 2009 VAZ010>014-016>020-022>024-032>035-043-WVZ042>045-172215- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 601 PM EDT TUE JUN 16 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ019-172215- WILKES- 601 PM EDT TUE JUN 16 2009 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TONIGHT. HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ003-004-020-172215- SURRY-STOKES-YADKIN- 601 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TONIGHT. HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ058-172215- HALIFAX- 601 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN LATER TONIGHT. A FLOOD WARNING MAY BE REQUIRED LATER THIS EVENING ALONG THE DAN RIVER AT SOUTH BOSTON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING MAY OCCUR ON THE DAN RIVER AT SOUTH BOSTON THROUGH LATE IN THE WEEK PENDING RAINFALL AMOUNTS OVERNIGHT INTO WEDNESDAY. THE HEAT INDEX WILL APPROACH 100 DEGREES BOTH FRIDAY AND SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ005-006-VAZ044>047-059-172215- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- CHARLOTTE- 601 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TONIGHT. HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE HEAT INDEX VALUE WILL APPROACH 100 DEGREES BOTH FRIDAY AND SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001-002-018-VAZ007-009-015-172215- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON- 601 PM EDT TUE JUN 16 2009 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:08 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes, Yadkin | 49 min |
| Jun 16, 10:36 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 54 min |
| Jun 17, 2:28 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Wilkes | 12 hr |
| Jun 17, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 58 min |
| Jun 17, 3:19 PM EDT | Tornado Warning | RNK | Ashe | 26 min |
| Jun 17, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga, Wilkes | 62 min |
| Jun 17, 3:45 PM EDT | Tornado Warning | RNK | Ashe, Wilkes | 30 min |
| Jun 17, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Wilkes | 78 min |
| Jun 17, 7:01 PM EDT | Special Weather Statement | RNK | Ashe | 29 min |
| Jun 16, 8:00 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 60 min |
| Jun 16, 8:56 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 34 min |
| Jun 16, 8:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jun 16, 9:38 PM EDT | Special Weather Statement | RNK | Bland, Carroll, Grayson, Pulaski, Wythe, City of Galax | 37 min |
| Jun 17, 1:53 AM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 82 min |
| Jun 17, 2:12 AM EDT | Flash Flood Warning | RNK | Bland, Tazewell | 6 hr |
| Jun 17, 3:04 AM EDT | Flash Flood Warning | RNK | Smyth, Wythe | 6 hr |
| Jun 17, 12:40 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 3 hr |
| Jun 17, 2:39 PM EDT | Flash Flood Warning | RNK | Tazewell | 5 hr |
Nearby
Tornado Warnings in Virginia, 2009Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.